Alert archive / Arizona / Red Flag Warnings in 2020
Red Flag Warning 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Jun 7, 2020, 2:06 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 8, 2020, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2020, 2:06 PM MST (21:06 UTC)
- In effect from
- Jun 8, 2020, 11:00 AM MST
- Expired
- Jun 8, 2020, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1822 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
413 WWUS85 KFGZ 072106 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 206 PM MST Sun Jun 7 2020 AZZ111>114-140-080515- /O.UPG.KFGZ.FW.A.0005.200608T1800Z-200609T0200Z/ /O.NEW.KFGZ.FW.W.0007.200608T1800Z-200609T0200Z/ /O.CON.KFGZ.FW.W.0006.000000T0000Z-200608T0200Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 206 PM MST Sun Jun 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS IN AND AROUND THE LITTLE COLORADO RIVER VALLEY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST MONDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS IN AND AROUND THE LITTLE COLORADO RIVER VALLEY... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM to 7 PM MST Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Locations near Buffalo Pass, Dilkon, Eagar- Springerville, Ganado, Holbrook, Kykotsmovi, Saint Johns, Snowflake-Taylor, Tuba City, Window Rock and Winslow. * WINDS...Sunday - Southwest 15 to 30 mph with gusts to 50 mph. Monday - Southwest to West 15 to 25 mph with gusts to 45 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...The combination of strong gusty winds and low relative humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ116-117-080515- /O.UPG.KFGZ.FW.A.0005.200608T1800Z-200609T0200Z/ /O.NEW.KFGZ.FW.W.0007.200608T1800Z-200609T0200Z/ Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- 206 PM MST Sun Jun 7 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST MONDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EASTERN MOGOLLON RIM AND WHITE MOUNTAINS... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM to 7 PM MST Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Locations near Alpine, Forest Lakes, Heber- Overgaard, Pinetop-Lakeside, Show Low and Whiteriver. This includes portions of the Apache-Sitgreaves National Forest and Coconino National Forest. * WINDS...Southwest to West 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...The combination of strong gusty winds and low relative humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ104>110-115-139-080200- /O.CON.KFGZ.FW.W.0006.000000T0000Z-200608T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Western Mogollon Rim (Fire Weather Zone 115)- Black Mesa Area (Fire Weather Zone 139)- 206 PM MST Sun Jun 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTHERN ARIZONA... * AFFECTED AREA...Locations near Chinle, Doney Park, Flagstaff, Fredonia, Grand Canyon, Jacob Lake, Kayenta, North Rim, Page, Prescott, Prescott Valley, Seligman, Shonto, Valle and Williams. This includes portions of the Coconino National Forest, Kaibab National Forest and Prescott National Forest. * WINDS...Southwest 20 to 30 mph with gusts to 50 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...The combination of strong gusty winds and low relative humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
4 follow-up statements
604 WWUS85 KFGZ 080202 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 702 PM MST Sun Jun 7 2020 AZZ111>114-140-081415- /O.EXP.KFGZ.FW.W.0006.000000T0000Z-200608T0200Z/ /O.CON.KFGZ.FW.W.0007.200608T1800Z-200609T0200Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 702 PM MST Sun Jun 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST MONDAY... * AFFECTED AREA...Locations near Buffalo Pass, Dilkon, Eagar- Springerville, Ganado, Holbrook, Kykotsmovi, Saint Johns, Snowflake-Taylor, Tuba City, Window Rock and Winslow. * WINDS...Southwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...The combination of strong gusty winds and low relative humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ104>110-115-139-080315- /O.EXP.KFGZ.FW.W.0006.000000T0000Z-200608T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Western Mogollon Rim (Fire Weather Zone 115)- Black Mesa Area (Fire Weather Zone 139)- 702 PM MST Sun Jun 7 2020 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... Today's Red Flag Warning will be allowed to expire at 7 PM MST. It will remain breezy and dry through mid evening, but conditions will gradually improve as winds decrease and humidity increases. $$ AZZ116-117-081415- /O.CON.KFGZ.FW.W.0007.200608T1800Z-200609T0200Z/ Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- 702 PM MST Sun Jun 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST MONDAY FOR THE EASTERN MOGOLLON RIM AND WHITE MOUNTAINS... * AFFECTED AREA...Locations near Alpine, Forest Lakes, Heber- Overgaard, Pinetop-Lakeside, Show Low and Whiteriver. This includes portions of the Apache-Sitgreaves National Forest and Coconino National Forest. * WINDS...Southwest to West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...The combination of strong gusty winds and low relative humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
598 WWUS85 KFGZ 081059 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 359 AM MST Mon Jun 8 2020 AZZ109-110-139-081900- /O.EXA.KFGZ.FW.W.0007.200608T1800Z-200609T0200Z/ Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Black Mesa Area (Fire Weather Zone 139)- 359 AM MST Mon Jun 8 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR APACHE...NAVAJO...AND EASTERN COCONINO COUNTIES... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM this morning to 7 PM MST this evening. * AFFECTED AREA...Locations near Chinle, Kayenta and Shonto. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...The combination of strong gusty winds and low relative humidity will create critical fire weather conditions. $$ AZZ111>114-116-117-140-081900- /O.CON.KFGZ.FW.W.0007.200608T1800Z-200609T0200Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 359 AM MST Mon Jun 8 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR APACHE...NAVAJO...AND EASTERN COCONINO COUNTIES... * AFFECTED AREA...Locations near Alpine, Buffalo Pass, Dilkon, Eagar-Springerville, Forest Lakes, Ganado, Heber-Overgaard, Holbrook, Kykotsmovi, Pinetop-Lakeside, Saint Johns, Show Low, Snowflake-Taylor, Tuba City, Whiteriver, Window Rock and Winslow. This includes portions of the Apache-Sitgreaves National Forest and Coconino National Forest. * WINDS...West 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...The combination of strong gusty winds and low relative humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
315 WWUS85 KFGZ 081816 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 1116 AM MST Mon Jun 8 2020 AZZ109>114-116-117-139-140-090200- /O.CON.KFGZ.FW.W.0007.000000T0000Z-200609T0200Z/ Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 1116 AM MST Mon Jun 8 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR APACHE...NAVAJO...AND EASTERN COCONINO COUNTIES... * AFFECTED AREA...Locations near Alpine, Buffalo Pass, Chinle, Dilkon, Eagar-Springerville, Forest Lakes, Ganado, Heber- Overgaard, Holbrook, Kayenta, Kykotsmovi, Pinetop-Lakeside, Saint Johns, Shonto, Show Low, Snowflake-Taylor, Tuba City, Whiteriver, Window Rock and Winslow. This includes portions of the Apache-Sitgreaves National Forest and Coconino National Forest. * WINDS...West to southwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...The combination of strong gusty winds and low relative humidity will create critical fire weather conditions. $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
152 WWUS85 KFGZ 090201 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 701 PM MST Mon Jun 8 2020 AZZ109>114-116-117-139-140-090315- /O.EXP.KFGZ.FW.W.0007.000000T0000Z-200609T0200Z/ Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 701 PM MST Mon Jun 8 2020 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR APACHE...NAVAJO...AND EASTERN COCONINO COUNTIES... Wind speeds will remain gusty in the White Mountains and vicinity through around 8 PM MST, with winds gradually decreasing through the evening in the remainder of Apache, Navajo, and eastern Coconino counties. Humidity recovery overnight will be poor. $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 7, 9:02 AM MST, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 7, 9:02 AM MST, 5 hours 4 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 902 AM MST Sun Jun 7 2020 .SYNOPSIS...Gusty southwest winds and critical fire weather conditions will continue across much of northern Arizona today, before shifting east on Monday. The dry and cool air associated with this pattern will bring pockets of freezing temperatures to the high country tonight and again Monday night. A warming trend is expected by the middle and end of next week. && .DISCUSSION...Fire weather continues to be the main concern across the area today. Widespread gusty southwest winds and low relative humidity values will bring critical fire weather conditions to a large portion of northern Arizona. Daytime temperatures will run around 5 to 10 degrees below normal for early June. A cool and much drier airmass will begin to advect in from the west late tonight into Monday. Expect below freezing low temperatures across the high country on Monday and Tuesday mornings. It does appear with a lighter wind regime and the very dry air directly overhead that Tuesday morning will be the colder of the two. The current forecast remains on track this morning. && .PREV DISCUSSION /450 AM MST/...Yet another deepening trough will move into the northern Great Basin today and toward the Four Corners by late Monday. We expect another windy day today as a result, with a Wind Advisory in effect for much of the area. The axis of higher winds then shifts east on Monday. Widespread fire weather concerns will continue today as well and a Red Flag Warning Has been issued. Fire weather concerns also shift east on Monday, where a Fire Weather Watch has been issued. This s/wv will bring very dry and cooler air to the state tonight and Monday night. As winds decrease overnight each night, we expect temperatures to drop below freezing in the high country. The coldest readings are likely Monday night. A ridge develops by mid-week, with warming daytime temperatures. The dry airmass will still allow for cool nights, but not as cold as Monday and Tuesday mornings. Finally, another wind event is likley toward the end of next week and next weekend as another deep low affects the southwest United States. && .AVIATION...For the 18Z package...Expect VFR conditions under mostly clear skies for the next 24 hours. Surface winds SW20-30G30-45KT by through 02z Monday. Fastest speeds along and north of the Mogollon Rim. After 02Z Monday, winds SW 10-20kt and then shifting to W-NW 5-15kts (earliest along the AZ UT line at 07z) as a dry cold front moves southward through the area. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Critical fire weather conditions are forecast today across much of northern Arizona. A dry cold front will move into the area Monday. Critical fire weather conditions are forecast again Monday along and northeast of the Eastern Mogollon Rim and White Mountains. Tuesday through Thursday...A very dry air mass will affect the region for this period. Expect lighter winds and warming daytime temperatures. && .FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning until 7 PM MST this evening FOR AZZ104>115-139-140. Fire Weather Watch from Monday morning through Monday evening FOR AZZ111>114-116-117-140. Wind Advisory until 7 PM MST this evening FOR AZZ004>015-039-040. && PUBLIC...TPS/Peterson AVIATION...DL FIRE WEATHER...KD For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:40 AM MST | Fire Weather Watch | FGZ | Apache, Coconino, Navajo | 10 hr |
| Jun 7, 1:37 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 29 hr |
Nearby
Red Flag Warnings in Arizona, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.